Hail, Stark
- When
- August 23, 5:35 PM CST
- Where
- Stark County, Bradford
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.180, -89.670
Additional thunderstorms moved across Stark and Marshall counties during the evening hours. The damage associated with these storms was not as widespread as those earlier in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Additional thunderstorms moved across Stark and Marshall counties during the evening hours. The damage associated with these storms was not as widespread as those earlier in the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 23, 1:25 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT THU AUG 23 2007 .DISCUSSION... ISSUED 225 PM CDT THU AUG 23 2007 SEVERE THUNDERSTORMS MOVING ACROSS THE FAR NORTHWEST CWA EARLY THIS AFTERNOON...WITH EXTENSIVE DAMAGE FROM 75+ MPH WINDS AROUND GALESBURG. REMAINDER OF CWA SEEING ANOTHER SCORCHER OF A DAY...WITH 90S WIDESPREAD SOUTH OF I-72. ENOUGH MIXING TAKING PLACE TO BRING DEWPOINTS DOWN INTO THE 60S IN MANY OF THESE AREAS...KEEPING HEAT INDEX VALUES FROM GETTING OUT OF HAND. ISSUES OF THE DAY INCLUDE THE TIMING OF THE INCOMING FRONTAL SYSTEM OVER THE NEXT COUPLE OF DAYS...WITH ATTENDANT SEVERE WEATHER AND FLOODING THREATS. SHORT TERM...TONIGHT THROUGH SATURDAY... SEVERE WEATHER THREAT FROM CURRENT STORMS EXPECTED TO BE OUT OF THE CWA BY ZONE ISSUANCE TIME. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER...AND OUTFLOW BOUNDARY FROM THESE STORMS MAY ENHANCE THE THUNDERSTORM THREAT FOR A TIME. NEXT ROUND OF MCS ACTIVITY ACROSS THE PLAINS AND IOWA ONCE AGAIN EXPECTED TO TRACK NORTHEAST JUST NORTH OF OUR CWA TONIGHT...ALONG THE SYNOPTIC BOUNDARY. THIS FRONT IS EXPECTED TO BEGIN PUSHING SOUTHWARD BY FRIDAY AFTERNOON...WITH MORE STORMS DEVELOPING. ROUGHLY THE NORTH HALF OF THE CWA IS IN THE 30% SEVERE WEATHER CONTOUR FOR FRIDAY/FRIDAY NIGHT. HIGH WINDS EXPECTED TO BE THE MAIN THREAT WITH THESE STORMS...AS INSTABILITY INCREASES WITH CAPES 2000-3000 J/KG. SOME TRAINING OF THE STORMS ALONG THE BOUNDARY WILL RESULT IN LOCALLY HEAVY RAIN...AS NAM-12 AND GFS SOUNDINGS SHOW PRECIPITABLE WATER VALUES OVER 2 INCHES. WILL ISSUE A FLASH FLOOD WATCH ACROSS THE NORTHERN COUNTIES. AREAS FURTHER SOUTH SHOULD BE IN A BETTER POSITION TO ABSORB THE RAIN AT THIS TIME. FRONTAL BOUNDARY EXPECTED TO BE NEAR THE I-70 CORRIDOR BY SATURDAY MORNING...AND IS CURRENTLY EXPECTED TO PUSH SOUTH OF THE CWA BY NOON. WILL TAPER OFF RAINFALL CHANCES DURING THE DAY. LONG TERM...SUNDAY THROUGH THURSDAY... HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION DURING THE WEEKEND WILL BRING LESS HUMID CONDITIONS TO OUR AREA. TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR SUNDASY...BUT STILL RATHER WARM SOUTH OF I-70. WARMING TREND TO RAMP UP AGAIN BY TUESDAY AS UPPER LEVEL RIDGING AGAIN BUILDS EAST ACROSS THE NATIONS MIDSECTION. NEXT SHORTWAVE TO DIVE SOUTHEAST AS NORTHWEST FLOW BEGINS TO SET UP OVER THE MIDWEST. FRONTAL BOUNDARY EXPECTED TO CROSS THE STATE WEDNESDAY...AND IS FORECAST TO BE NEAR THE OHIO RIVER BY THURSDAY MORNING. CONTINUED THE RAIN CHANCES FOR WEDNESDAY AS THIS SYSTEM PASSES. COOLER CONDITIONS EXPECTED FOR THE END OF THE WEEK AS CANADIAN HIGH PRESSURE BUILDS INTO THE GREAT LAKES. GEELHART/HJS && .AVIATION... ISSUED 1250 PM CDT THU AUG 23 2007 NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER THREE FOR THE MORNING. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 4 AM SATURDAY NORTH OF A HAVANA TO BLOOMINGTON LINE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT THU AUG 23 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 300 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES NEAR 100. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. HJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
NORTHEAST SIDE OF GALESBURG
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL EMERGENCY MNGR
WINDOWS BLOWN OUT IN A CHURCH IN TOULON
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL PUBLIC
NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
ON THE NORTHEAST SIDE OF GALESBURG.
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG LACON 41.02N 89.41W
08/23/2007 MARSHALL IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
251 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 5 NE SPRING BAY 40.87N 89.46W
08/23/2007 WOODFORD IL EMERGENCY MNGR
TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
SPRING BAY
&&
KELLYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
432 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 W GALESBURG 40.95N 90.40W
08/23/2007 KNOX IL EMERGENCY MNGR
LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
BLOWN OVER ON US ROUTE 34.
0109 PM TSTM WND GST GALESBURG 40.95N 90.38W
08/23/2007 M74.00 MPH KNOX IL AWOS
REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC
0110 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL EMERGENCY MNGR
POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
REPORT FROM KNOX COUNTY EM
0112 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
AND 117PM. ESTIMATED 60-70MPH WINDS
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
ROAD
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
ESTIMATED BETWEEN 110 PM AND 120 PM.
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
NORTHEAST SIDE OF GALESBURG
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL PUBLIC
NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
ON THE NORTHEAST SIDE OF GALESBURG.
0117 PM TSTM WND DMG KNOXVILLE 40.91N 90.29W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE
0145 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
0150 PM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
08/23/2007 PEORIA IL EMERGENCY MNGR
3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
0150 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL EMERGENCY MNGR
WINDOWS BLOWN OUT IN A CHURCH IN TOULON
0215 PM TSTM WND DMG LACON 41.02N 89.41W
08/23/2007 MARSHALL IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY
0236 PM TSTM WND DMG 5 NE SPRING BAY 40.87N 89.46W
08/23/2007 WOODFORD IL EMERGENCY MNGR
TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
SPRING BAY
&&
DSMITHThe Quad Cities radar (KDVN), 90 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Large tree branches were blown down.
Tree limbs were blown down.
Several trees and numerous corn stalks were blown down.
Tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56070, 56073, 56074, 56071, 56076, 56075, 56072.